Anyone else not eat because their meds work better?
I have a horrible habit of not eating. Most of it is because I allergic to nuts, soy, wheat, diary, fruits and veggies and also have Celiac Disease so I am on a Gluten Free diet. It is hard for me to find things to eat. BUT I know my meds work better when I don't eat so sometimes I will fast all day until almost bedtime without eating a thing. Horrible for me I know but I get so tired and sick when I do eat and my meds don't work. Just wondered if I am the only one who has done this.
Point taken. Yes I am trying to wean. Just wondered if anyone else had developed an eating disorder because of their addiction. But I will stay off the board for the support I need. Sorry. Really was not trying to suggest that to anyone. It has caused me great pain.
Welcome to the Pain Mangement Forum. I don't know if you originally posted here or your post was moved...but welcome in any case. Judging by TracyCee's response it's my guess that this may have originally been posted on the Substance Abuse Forum.
I am glad that you found your way here.
May I ask if you have trouble with abusing opiates or are your just dependant upon them due to chronic pain. There is a difference.
I am not trying to stop or wean my pain medications. Why?? Because due to my severe chronic pain it is not feasible. Some of us have to accept the fact that this is a life long journey through chronic pain and opiates are just a part of that challenging journey. Given your diagnosis I assume the same is true with you.
Everyone system is different. It is always best to take most medications with something in your stomach, even if that is just some crackers. It will help avoid GI Distress and GI problems down the road.
I have taken my medication both ways. I find they work faster on an empty stomach. Again it is not advisable because of the disturbances it can cause in your stomach lining. Sometimes we have no choice.
I do not have an eating disorder but I lost over 3 feet of my small intestines in a MVA. I have to be very cautious of what and when I eat. I can develop diarrhea at the most inopportune times if I eat....so sometimes, like you I just can't eat.
Please know that you are always welcome on our forum. We are here to support you. I encourage you to become active in our community.
Best of luck to you. I will look forward to your updates.
I wondered where my post went. I am so glad now that I checked back. I was not going to get back on this site cause I didn't know this Forum existed. I am a chronic pain patient. I have been in treatment after treatment for years mainly since my last baby was born in July of 2007. I have Pelvic Congestion Syndrom (syndrome) and Back problems. I was up to a major amount of meds that I was not comfortable taking (all perscribed by my doc) and asked them to wean me. It has been hard and I got on the Addiction forum to find some support. I didn't find much there just people who took handful of pills at a time and could not wean.
Anyway I was taking 12 Vicoprofen, 10 10/325 Percacet, and 4 Soma a day as of 16 days ago. I have weaned myself so far to NO Vicoprofen, 7 Percacet, and 3 Soma. Is that pretty good for 16 days? I feel like it is but not sure. I go back in to see my doc next week. I am sure they will continue to wean me and until today I was wanting that. I woke today with unbearable pain. It is just one of my bad days. I have them and I am getting through with hot pads. I also have three kids ages 7,5,an 2 so I have to be on my game all the time! It makes the pain so hard to deal with.
Anyway, I will post here from now on. Might find more support.
Oh and I also have Celiac Disease so that is part of the pain as well.
I am sorry you got such a unsupportive comment!
We here in the PM community do definitely try and be supportive no matter what the question may be.
I too have a problem with eating and having my medications work properly. I was advised by my doctor to take the medicines one hour before or two after eating to have them work right.
If I eat soon after taking my medications I get very tired and sleepy so I have began taking them and then eating a couple hour after.
It is a common problem with some people so do not feel frustrated. It is not about making your meds stronger but making them effective as they are intended to be.
I like most people try and make their medications as effective as possible by taking them as prescibed as with food or without.
You are more than welcome here and we are full of support here in our community and hope you will continue posting:)
Thank you so much. That is exactly my problem and what I was trying to get help with. I get so tired I can't drive or hardly keep my eyes open if I eat after taking my meds. I am glad I am not the only one. I thought it was related to my Celiac Disease but my GI doctor told me it was not.
Thanks for all the support here.
Im dont have the best appetite in world but but i do know that you really must eat something before taking medication otherwise you can end up with stomach ulcers ,and a multitude of other problems later.the meds dont really work better if you dont eat they probably just work faster,but in the long run maybe doing you more damage.Dont take my word for it though,ask a doctor and get his answer as it will the right one..
My son has alot of food allergies so I do feel for bad for you. We have to watch everything he eats and he is only 7 and is afraid to eat any new foods or take new meds cause he is afraid it might make him really sick or kill him. We found out about his allergies when he was 1 so he has been dealing it for a long time for him.
Alot of drs will tell you that meds like pain meds work better on a emtpy stomach, I have had surgerns tell me not to eat until after I take my pain meds. But they can also make you sick on a emtpy stomach. I know when I take mine in the morning they work better cause I have not eating anything. But with me I try not to eat when I am in pain cause my pain is in my face so when I am off my meds I only eat when I really have too. Best to luck to you.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.
We're in the process of updating our system during which our trackers and health tools will not be available. We are doing our best to finish this update quickly. They should become available by 6:00 p.m. PST